MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2457-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right renal artery using a ruby coil, a lantern delivery microcatheter (lantern), non-penumbra stents, and a non-penumbra sheath.During the procedure, the physician placed two stents in the vessel and then advanced a lantern through the stents and into the aneurysm.Next, while advancing a ruby coil into the aneurysm, the physician noticed the coil was not taking its intended shape.Therefore, the physician decided to retract the ruby coil to reposition it.While retracting the ruby coil, the physician inadvertently retracted the lantern out of the aneurysm.The physician then attempted to advance the lantern over the ruby coil and back into the aneurysm; however, the ruby coil did not provide adequate stability and the physician decided to retract the coil to start over.While retracting, the ruby coil unintentionally detached.It was reported that the ruby coil may have gotten caught on the edge of the stent struts and began taking shape.It was also reported that approximately a few centimeters of the detached ruby coil was in the aneurysm and the rest of the coil was hanging within the sheath.The physician attempted to use a snare device and forceps to remove the detached ruby coil; however, the attempts were unsuccessful.Therefore, the physician used the forceps to break and remove the detached ruby coil that was hanging within the sheath by shortening the length.The physician was able to remove most of the remaining coil, only leaving a short, thin section outside of the aneurysm.It was reported that the aneurysm was not occluded.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13609409
Report Number3005168196-2022-00081
Device Sequence Number11259840
Product Code HCG
UDI-Device Identifier00814548019291
UDI-Public00814548019291
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2457-B
Device Catalogue NumberBY2C2457
Device Lot NumberF109803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale